Alert archive / Colorado / Red Flag Warnings in 2023
Red Flag Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 11, 2023, 2:50 PM MDT for 18 counties in Colorado. It took effect at Apr 12, 2023, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2023, 2:50 PM MDT (20:50 UTC)
- In effect from
- Apr 12, 2023, 12:00 PM MDT
- Expired
- Apr 12, 2023, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3058 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536 WWUS85 KPUB 112050 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 250 PM MDT Tue Apr 11 2023 COZ233>237-121300- /O.UPG.KPUB.FW.A.0016.230412T1800Z-230413T0200Z/ /O.NEW.KPUB.FW.W.0022.230412T1800Z-230413T0200Z/ /O.NEW.KPUB.FW.A.0017.230413T1700Z-230414T0300Z/ /O.CON.KPUB.FW.W.0021.000000T0000Z-230412T0200Z/ Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 250 PM MDT Tue Apr 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 233, 234, 235, 236, AND 237... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 233, 234, 235, 236, AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 233, 234, 235, 236, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zones 233, 234, 235, 236 and 237. * Winds...Today, South 10 to 20 mph with gusts up to 30 mph. Wednesday, Southwest 15 to 30 mph with gusts up to 40 mph. Thursday, Southwest 20 to 30 mph with gusts to 50 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-226>232-121300- /O.UPG.KPUB.FW.A.0016.230412T1800Z-230413T0200Z/ /O.NEW.KPUB.FW.W.0022.230412T1800Z-230413T0200Z/ /O.NEW.KPUB.FW.A.0017.230413T1700Z-230414T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- 250 PM MDT Tue Apr 11 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 221, 222, 226, 227, 228, 229, 230, 231, AND 232... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 221, 222, 226, 227, 228, 229, 230, 231, AND 232... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity, is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zones 221, 222, 226, 227, 228, 229, 230, 231 and 232. * Winds...Wednesday, Southwest 15 to 30 mph with gusts up to 40 mph. Thursday, Southwest 20 to 30 mph with gusts to 50 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ224-121300- /O.NEW.KPUB.FW.W.0022.230412T1800Z-230413T0200Z/ /O.NEW.KPUB.FW.A.0017.230413T1700Z-230414T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 250 PM MDT Tue Apr 11 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zone 224. * Winds...Wednesday, Southwest 15 to 30 mph with gusts up to 40 mph. Thursday, Southwest 20 to 30 mph with gusts to 50 mph. * Relative Humidity...As low as 14 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
5 follow-up statements
278 WWUS85 KPUB 120200 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 800 PM MDT Tue Apr 11 2023 COZ233>237-121800- /O.EXP.KPUB.FW.W.0021.000000T0000Z-230412T0200Z/ /O.CON.KPUB.FW.W.0022.230412T1800Z-230413T0200Z/ /O.CON.KPUB.FW.A.0017.230413T1700Z-230414T0300Z/ Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 800 PM MDT Tue Apr 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 233, 234, 235, 236, AND 237... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 233, 234, 235, 236, AND 237... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 233, 234, 235, 236, AND 237... * Affected Area...Fire Weather Zones 233, 234, 235, 236 and 237. * Winds...Wednesday, Southwest 15 to 30 mph with gusts up to 40 mph. Thursday, Southwest 20 to 30 mph with gusts to 50 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-224-226>232-121800- /O.CON.KPUB.FW.W.0022.230412T1800Z-230413T0200Z/ /O.CON.KPUB.FW.A.0017.230413T1700Z-230414T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- 800 PM MDT Tue Apr 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 221, 222, 224, 226, 227, 228, 229, 230, 231, AND 232... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 221, 222, 224, 226, 227, 228, 229, 230, 231, AND 232... * Affected Area...Fire Weather Zones 221, 222, 224, 226, 227, 228, 229, 230, 231 and 232. * Winds...Wednesday, Southwest 15 to 30 mph with gusts up to 40 mph. Thursday, Southwest 20 to 30 mph with gusts to 50 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
944 WWUS85 KPUB 120957 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 357 AM MDT Wed Apr 12 2023 COZ221-222-224-226>237-130200- /O.CON.KPUB.FW.W.0022.230412T1800Z-230413T0200Z/ /O.CON.KPUB.FW.A.0017.230413T1700Z-230414T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 357 AM MDT Wed Apr 12 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... * Affected Area...Fire Weather Zones 221, 222, 224, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
894 WWUS85 KPUB 121843 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1243 PM MDT Wed Apr 12 2023 COZ225-131045- /O.EXA.KPUB.FW.W.0022.000000T0000Z-230413T0200Z/ /O.EXA.KPUB.FW.A.0017.230413T1700Z-230414T0300Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 1243 PM MDT Wed Apr 12 2023 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 225... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 225... This update is to add zone 225 into the Red Flag Warning for today and the Fire Weather Watch for tomorrow. The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 8 PM MDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zone 225. * Winds...Southwest 20 to 30 mph with gusts up to 55 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-224-226>237-131045- /O.CON.KPUB.FW.W.0022.000000T0000Z-230413T0200Z/ /O.CON.KPUB.FW.A.0017.230413T1700Z-230414T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 1243 PM MDT Wed Apr 12 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... * Affected Area...Fire Weather Zones 221, 222, 224, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
850 WWUS85 KPUB 122047 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 247 PM MDT Wed Apr 12 2023 COZ221-222-224>237-131300- /O.UPG.KPUB.FW.A.0017.230413T1700Z-230414T0300Z/ /O.NEW.KPUB.FW.W.0023.230413T1700Z-230414T0300Z/ /O.CON.KPUB.FW.W.0022.000000T0000Z-230413T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 247 PM MDT Wed Apr 12 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * Winds...For the rest of today, 15 to 25 mph with gusts to 35 mph, mainly in the mountains an valleys. For tomorrow, winds 20 to 30 mph with gusts to 40 mph plains and up to 50 mph in the mountains. * Relative Humidity...Minimum values 5 to 10 percent valleys and plains and 10 to 15 mountains. * Additional information....An occasional cloud to ground lightning flash cannot be ruled out along the Continental divide this afternoon and tomorrow afternoon. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
914 WWUS85 KPUB 130200 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 800 PM MDT Wed Apr 12 2023 COZ221-222-224>237-131800- /O.EXP.KPUB.FW.W.0022.000000T0000Z-230413T0200Z/ /O.CON.KPUB.FW.W.0023.230413T1700Z-230414T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 800 PM MDT Wed Apr 12 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... * Affected Area...Fire Weather Zones 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph on Thursday. * Relative Humidity...As low as 5 percent. * Additional information....An occasional cloud to ground lightning flash cannot be ruled out along the Continental divide tomorrow afternoon. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 11, 11:23 AM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 11, 11:23 AM MDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1123 AM MDT Tue Apr 11 2023 .SHORT TERM...(Today and tonight) Issued at 351 AM MDT Tue Apr 11 2023 Key Messages: 1) High fire danger across portions of the eastern plains today. 2) Unseasonably high temperatures expected with tied records or new records likely for many locations. Currently...The upper ridge of high pressure was located directly overhead this morning, producing mostly clear skies. Temps as of 3 AM have cooled into the upper 20s and 30s for the high valleys, and mid 30s to mid 40s for the plains. Today and Tonight...The upper ridge begins to slide to the east over the next 24 hours, with the ridge axis forecast to push into the central US tonight. Meanwhile, this ridge will continue to produce abundant solar heating and very dry conditions, as models indicate about 3-4 deg C of warming at H7 as compared to yesterday. Current forecast has Colorado Springs tying their record high temp today at 80F, Alamosa breaking the old record of 73F (set in 2012) by 2 degrees, and Pueblo just falling short of matching the record. Needless to say, a very hot day for this time of year for all locations. Coupled with the heat and dry conditions will be increasing southerly winds across the plains, especially the far eastern plains, so the ongoing Red Flag Warning there for today looks good. Stronger winds will edge back to the west into Otero and Crowley counties, but will do so later in the evening when the temps start to drop and RH creeps upward. Mostly clear skies will continue on through tonight. Therefore, look for high temps today in the 70s for the high valleys, and 80s to near 90F for the plains. Minimum temps tonight will be a bit more mild, with readings in the 30s to around 40F for the high valleys, and 40s to around 50F for the plains. Moore .LONG TERM...(Wednesday through Monday) Issued at 351 AM MDT Tue Apr 11 2023 Key Messages: 1) Hot and dry Wednesday-Thursday, with critical fire weather conditions over the plains. 2) New system comes in on Friday, increasing precipitation chances across the mountains. Lower chances over the plains. Wednesday-Thursday... Conditions across our area will begin to change as an upper-level low begins to push into our region from the northwest, with a trough axis digging down into the southern US. As the upper trough approaches, winds will increase aloft, mixing down into the boundary layer with the enhanced daytime heating, allowing for gusty south- southwest winds to set in starting Wednesday afternoon across most of our CWA. Temperatures will be far above average, with mid-80s to low-90s expected across the plains and mid-70s over the high valleys. Thursday may be a few degrees cooler, depending on the speed of the incoming system, but overall both days will be very hot. Moisture-wise, our forecast area will be extremely dry, leading to widespread critical fire weather conditions for both Wednesday and Thursday afternoons. Spotty critical conditions may also be possible over the San Luis Valley, but currently winds look a bit too spotty and inconsistent in those areas to include them in Wednesday's Fire Weather Watch. Friday Onwards... The upper-level trough will move into our area on Friday, bringing in some moisture as well as cooler temperatures. To start, south- southwest winds aloft and increased synoptic lift will allow for the formation of scattered to widespread showers across parts of the Continental Divide. The heaviest precipitation will likely be up in Grand Junction's area, but some of our western peaks could see some light snow accumulation. Over the plains, a cold front will be pushing south sometime Friday afternoon. Between the lift from that, lee cyclogenesis, and the upper-level forcing, some showers are expected to form along that boundary, bringing some isolated to scattered POPs to the plains. Unfortunately, precipitation amounts seem light at this point in time. The front will also knock high temperatures down by 15-20 degrees, with mid-high 60s expected over the plains and high-50s over the valleys. Any precipitation we do get will dwindle by Saturday, where a new upper ridge is expected to build in, leading us into another warming/drying trend into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1116 AM MDT Tue Apr 11 2023 VFR at all taf sites the next 24 hrs. Haze/smoke from a prescribed burn has briefly dropped visibility at KALS at 17z, but with improving vis seen on area web-cams and satellite imagery, expect smoke to dissipate quickly by 18z and won't include in the new 18z taf at this point. S-SE winds will increase at KPUB and KCOS this afternoon, with a few gusts to 20 kts from 19z-02z. At KALS, winds will be more S-SW, with gusts around 20 kts until early evening. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for COZ221-222-226>237. Red Flag Warning until 8 PM MDT this evening for COZ233>237. && SHORT TERM...MOORE LONG TERM...GARBEROGLIO AVIATION...PETERSEN
Hazardous weather outlook, Apr 11, 5:07 AM MDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 507 AM MDT Tue Apr 11 2023 COZ058>089-093>099-121115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 507 AM MDT Tue Apr 11 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions are expected across Kiowa, Bent, Prowers, Baca and eastern Las Animas counties today between Noon and 8 PM MDT. This is due to the combination of continued dry fuels, minimum relative humidity levels dropping to around 10 percent, and increasing southerly winds with gusts around 30 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions are expected across our eastern plains Wednesday and Thursday, due to extremely dry conditions and gusty winds. Highest confidence will be closer to the Kansas border. Near-critical fire weather conditions will also be possible for a few hours on Wednesday over the San Luis Valley. A new weather system will move into our area on Friday, bringing some briefly wetter, cooler conditions until Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 27/GARBEROGLIO
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:50 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.